Wisconsin, 2006

Hail in Wisconsin, April 22, 2006

April 22, 2006 · NWS MKX · 2 events in 2 counties and zones

1 funnel cloud, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Apr 22, 1:55 PM CST, 2 hours 23 minutes earlier.

Area forecast discussion, Apr 22, 1:55 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
255 PM CDT SAT APR 22 2006

.DISCUSSION...SHORT TERM FORECAST FOCUSES ON SML THREAT OF PRECIP
WITH DEPARTING/WEAKENING UPR LOW TNGT AND SUN. PROXIMITY OF UPR LOW
ALG WITH LAST SIGNIFICANT SHORT WAVE AND GREATER LOW LEVEL
INSTABILITY PRODUCING SCATTERED -SHRA AND ISOLD THUNDER ACRS NRN AND
ERN CWA.  PER WATER VAPOR IMAGERY...SHORT WAVE VCNTY OF WEST CENTRAL
WI AT 19Z...AND SHORT TERM GUIDANCE IN GOOD AGREEMENT ON CARRYING
WAVE ACRS SRN WI REST OF AFTN...EXITING THE AREA THIS EVE.
SECONDARY SHORT WAVE MAY BRING ANOTHER ROUND OF -SHRA TO PARTS OF
ERN COUNTY WARNING AREA LTR TNGT...BUT ATMOSPHERE GROWING MORE
STABLE LTR TNGT AND SUN.  ALTHOUGH FORCING FM UPR LOW TO THE EAST
FOR SUNDAY...AREA OF LWR CONDENSATION PRES DEFICITS ON 295 THETA
SURFACE...CYCLONIC FLOW AND INCR LOW LEVEL RH WL RESULT IN MORE
CLOUD DVLPMT LTR TNGT AND SUN MRNG.  ERN AREAS COULD HAVE M/CLDY
CONDITIONS FOR MUCH OF THE DAY.  TOO MUCH BOUNDARY LAYER MIXING TO
RESULT IN SIGNIFICANT FOG DVLPMT TNGT BUT ST COULD POTENTIALLY
REDEVELOP.  DIFFERENT STORY SUN NGT AS DEWPTS NOT EXPCD TO DROP OFF
SIGNIFICANTLY ON SUN.  CLEARING AND LGT WNDS SHOULD RESULT IN AT
LEAST PATCHY FOG.

DVLPG BAROCLINIC ZONE SUN NGT AND MONDAY TO SOUTH SHOULD BOTTLE UP
DEEP MOISTURE.  WITH CDFNT EXPCD TO MOV THRU MAINLY MON AFTN AND
EVE...WL CUT POPS BACK TO SCHC.  LOW LEVEL FORCING WEAK...BUT
IMPRESSIVE AXIS OF Q-VECTOR CONVERGENCE ASSOCD WITH SHORT WAVE TROF
MON INTO MON NGT.  SLIGHTLY SLOWER MOVEMENT ON FRONT SO WL PROLONG
THREAT OF -SHRA THRU 06Z.

FOR EXTENDED PERIOD FM TUE NGT THRU SAT...RATHER BENIGN AT THE
BEGINNING OF THE PD AS LONG WAVE TROF OVER GTLAKES AND SERN CAN
BEGINS TO SLIDE OFF TO THE EAST.  COMPARISON OF LAST SEVERAL RUNS OF
GFS SHOWS SOME AGREEMENT ON AMPLIFICATION OF SHORT WAVE TROF LATE IN
WEEK ACRS NRN PLAINS AND WRN GTLAKES...YET QUITE A BIT OF TIMING AND
LOCATION DISAGREEMENT ISSUES.  ENSEMBLE MEMBERS ALSO SHOW
CONSIDERABLE VARIABILITY IN THE FRI/SAT TIME FRAME.  ECMWF ALSO HAS
WAVE MOVG THRU DRNG THE PD...HENCE WL ADD THUNDER TO FRI/FRI NGT.
SOME CONCERN ABT ELEVATED CONVECTION LATER THU NGT AS MOISTURE
BEGINS TO RETURN ON INCR LLJ.  500MB HEIGHT ANOMOLY SHOWS RIDGING
BUILDING IN FOR MOST OF PERIOD WITH LARGE POSITIVE ANOMOLY DVLPG BY
END OF FORECAST PERIOD.  BY EARLY MAY...AMPLIFICATION OF LONG WAVE
TROF AND MORE PHASING ACRS WRN CONUS MAY RESULT IN MORE UNSETTLED
PERIOD.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

MBK
Hazardous weather outlook, Apr 22, 3:31 AM CST, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
431 AM CDT SAT APR 22 2006

WIZ046-047-051-052-056>060-062>072-230945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
431 AM CDT SAT APR 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LMZ643>646-665-230945-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
431 AM CDT SAT APR 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT.
SMALL CRAFT ADVISORIES MAY BE NEEDED MONDAY NIGHT INTO TUESDAY.

HENTZ

In the hours before

Local storm report, Apr 22, 2:56 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
356 PM CDT SAT APR 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             1 S SHEBOYGAN           43.73N 87.73W
04/22/2006  E0.25 INCH       SHEBOYGAN          WI   TRAINED SPOTTER

&&

GD
Local storm report, Apr 22, 4:09 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
509 PM CDT SAT APR 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             PEWAUKEE                43.09N 88.25W
04/22/2006  E0.25 INCH       WAUKESHA           WI   LAW ENFORCEMENT

            PEA SIZE HAIL AT HIGHWAY T AND I-94.

&&

GD

The radar

The Milwaukee radar (KMKX), 51 km away, was scanning. The volume nearest the first event began at 23:04 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud, 1 hail. Local standard time, as filed.

Funnel Cloud, Milwaukee

When
April 22, 4:18 PM CST
Where
Milwaukee County, South Milwaukee
Reported by
TRAINED SPOTTER
Coordinates
43.022, -87.929 (the zone’s center; the record gives no point)

A trained spotter reported a cold air funnel cloud at the intersection of Highway 32 and Drexel.

Hail, Racine

When
April 22, 5:05 PM CST
Where
Racine County, North Cape
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
42.783, -88.067

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497060, 5497061.